| Model Number |
HYF-V |
| Medical Device Problem Code |
Device Reprocessing Problem (1091)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/13/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No device was returned to olympus for evaluation.The olympus ess found that the facility had a leak tester, recently purchased cleaning brushes and does manual high level disinfection.The ess completed a reprocessing in-service on the olympus hysterovideoscope and demonstrated use of the leak tester and brush with appropriate cleaning brushes and offered to return to observe reprocessing.The ess also provided a cleaning guide wall poster and ensured that a reprocessing manual was on site.Additionally, the facility manager was instructed to acquire appropriate sized high level disinfection bins for manual disinfection the investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
Event or Problem Description
During an onsite in-service demonstration by an olympus endoscopy support specialist (ess), it was noted that the user facility staff was not leaking testing the hysterovideoscope; had not been brushing the channel of the hysterovideoscope; and they did not immerse the light guide or connectors in the high level disinfectant.There were no reports of patient infections or injuries reported.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Correction to d8, of the initial medwatch.The information was inadvertently left out.The endoscope support specialist (ess) was onsite (b)(6) 2023, during the reprocessing in-service with the staff, they covered the guidelines on reprocessing the olympus scopes per the on-track form and reprocessing manual.The staff also performed a return demonstration to show they understood the process.The customer also understood that the olympus reprocessing manuals are the validated source of instructions.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event is unable to be determined.The event can be prevented by following the instructions for use (ifu) which state: ¿ do not coil the insertion tube, universal cord or video cable into a diameter of less than 10 cm.Equipment damage can result.¿ do not apply shock to the distal end of the insertion tube, particularly the objective lens surface at the distal end.Visual abnormalities may result.¿ do not twist or bend the bending section with your hands equipment damage may result.¿ do not squeeze the bending section forcefully.The covering of the bending section may stretch or break and cause water leaks.¿ do not insert the video connector while the electrical contacts are wet.The endoscopic image may not be visible.Olympus will continue to monitor field performance for this device.